Lidocane IV for Fibromyalgia Pain

Discussion in 'Fibromyalgia Main Forum' started by msSusan, Mar 20, 2009.

  1. msSusan

    msSusan Member

    Has anyone tried a Lidocane IV for Fibromyalgia Pain? If so, what type of relief did you get and for how long.

    I keep hearing/seeing info. about this but a doc. I saw recently did not think it would help me with my headache/neck issues. (fibro vs. herniated disk?)
  2. pitoune

    pitoune New Member

    I don't know if it's the same but I use to be on Procaine IV once a week until the company that was making it stop making it due to the short demand. It was to be replace to the Lidocaine but my doctor didn't think it would be good since it had not been tested on Fibro patients at that point. That was over 6 years ago. The Procaine IV did help me a lot and kept me working for quite some time after but one of the side effect was heart attack and that's what happened to me on Sept. 25.01 and was put on dissability from there. My doctor was scared that the Lidocaine would create the same problem or could even be worse. Maybe it's worth checking out what kind of test has been done with the Lidocaine IV on Fibro patients. If they have not tested it yet, I would not touch it myself. One heart attack is all I want in my life and don't need another one. Let us know if you find anything and I will look on my side too. God Bless.

  3. cph13

    cph13 Member

    this won't work for your head obviously but for yo9ur back how about trying the Flector Patch. Comes 2 in a pack, like the lidocaine patch, keep it on for 12 hrs. It worked for my broken shoulder very well.
    good lock
  4. AuntTammie

    AuntTammie New Member

    I'm sorry you had a heart attack from it, but I am glad that you shared that bit of info. you may have prevented me from having one, too. I have had really bad reactions to novocaine and lidocaine (also called xylocaine). I was told it could be due to the adrenaline added to those, becasue I can take carbocaine. (It's in the same family, but doesn't have the adrenaline.)

    Every time I go to the eye dr, I get pressured to have my eyes dilated, even though there is lidocaine in the drops they use and the last time I had them it was really bad. Among a bunch of other symptoms, my heart started racing and I couldn't breathe, so it is interesting to learn about the heart attack potential. Now I have more reason than ever to refuse those drops....or to only have them in the hospital (that's an option that was given to me last week when the pictures of my eye showed a possible problem).

    It's also interesting that the N in SNRIs is norepinephrine, which is also called noradrenaline and is closely related to adrenaline....and I cannot take SNRI's either.